MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION REV TIB {} BASE W/JRNY LOCK SZ 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION REV TIB {} BASE W/JRNY LOCK SZ 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71933568
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2022, the patient experienced instability and loosening of the tibia.This adverse event was treated by a revision surgery on (b)(6) 2023, in which a legion rev tib {} base w/jrny lock sz 2, sc hm st 1-2 10mm ltmd rtla, sc hm st 1-2 10mm ltla rtmd, gii 4mm fem offset coup w/slv, lgn pressfit stem 12mm x 160mm and jrny ii cr fem ox np lt sz 5 were exchanged for a competitor's devices.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.However, the clinical/medical investigation concluded that, the unlabeled x-rays confirm the radiolucency at the proximal end of the tibial component.However, based on the information provided, the definitive clinical root cause of the reported instability and loosening of the tibia cannot be determined.It is also unknown the diagnosis of the reported total knee arthroplasty in (b)(6) 2022 and if this was the initial total knee arthroplasty vs a revision due to the ¿revision¿ components implanted.It is unknown if the size selection, placement of the component or factors from a possible previous procedure or the patient comorbidities contributed to the reported event.The patient impact beyond the reported instability, loosening of the tibia and subsequent revision for competitor¿s components could not be confirmed nor concluded.The patient¿s health status is unknown.Since all the smith and nephew have been removed from the patient, no further medical assessment can be rendered at this time.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed devices.A review of the instructions for use documents for journey ii revision knee system revealed that looseness of components has been identified in the possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/ or migration of the components; muscle and fibrous tissue laxity can also contribute to this condition.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, size selected, inadequate integration between the cement and bone/implant, osteolysis and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION REV TIB {} BASE W/JRNY LOCK SZ 2
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16480847
Report Number1020279-2023-00445
Device Sequence Number16925717
Product Code JWH
UDI-Device Identifier00885556061244
UDI-Public885556061244
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71933568
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale